Question: My girlfriend is 4 days late for her period and she says she has really bad cramps but no blood. What is the possibility of her being pregnant?
Answer: There are several explanations on why a woman’s period is late. If you are fearful of possible pregnancy, please call Family Planning (352-0608 Painesville) or (992-5953 Ashtabula) to schedule an appointment for a pregnancy test as soon as possible.
Question: I recently changed birth control methods from the pill to the depo shot, and suddenly I’m breaking out everywhere. I’ve rarely had acne all my life- usually only around the time of my period- but it has gotten really bad since receiving the shot. Is this normal? Is there a way to reduce the chance of this happening or a way to control it?
Answer: Changes in acne is a common side effect of most hormonal birth control. If you are unhappy with the side effects of Depo-Provera, you have a few options:
If you have additional questions or would like to discuss other birth control options, please call 440-352-0608 (Painesville) or 440-992-5953 (Ashtabula).
Question: My period is 4 days late and i have a lot of clear discharge… Does this indicate pregnancy?
Answer: There are many reasons why a woman’s period may be late. Please call Family Planning to schedule an appointment for a pregnancy test 352-0608 (Painesville) or 992-5953 (Ashtabula).
Question: So, I do not have insurance nor a job as I have literally just moved to Ohio. My IUD has dislodged itself and is causing me pain. How can I get help as someone without a job? Are there alternatives to maybe figure out cost like me bringing in a W2?
I’m really not wanting to pay the huge tab on a ER visit for such a simple thing so please let me know if there is something you can do or other alternatives so I can get your services.
Answer: The Family Planning Association uses a sliding fee scale that asses cost based off of household income and family size. Please call the Painesville clinic (440-352-0608) or Ashtabula clinic (440-992-5953) to make an appointment. If you are interested, you can also visit with one of our Certified Application Counselors for information or assistance in applying for private insurance or Medicaid.
However, it is an emergency if you believe your IUD is dislodged. Please do not wait for an appointment at Family Planning and go to the ER right away.
Question: I am thinking about getting the shot since I think it’s easier than taking the pill every day cause I’ve taken the pill for years but sometimes forget. Is there any side effects to getting the shot?
Answer: All hormonal contraceptives have advantages and disadvantages. Specific to the shot (Depo-Provera):
Please call the Painesville clinic (352-0608) or the Ashtabula clinic (992-5953) for any questions or to schedule an appointment.
Question: I have the implant and I lost my card can I schedule an appointment to get it taken out? Would like this done within the next month?
Answer: The implant (Nexplanon) provides three years of pregnancy protection but can be removed at anytime. Please call the Painesville clinic (352-0608) or Ashtabula clinic (992-5953) to schedule an appointment to remove the device.
Question: I came in to get started on birth control about a month ago. I received the pills and was instructed to start them that day (Monday June 13). My last period was May 27-31. I have gone through my first package of birth control pills but my period still hasn’t come. Is this normal? should I be worried? I’ve heard u are supposed to start the pill the Sunday after ur period ends but i was instructed to start 2 weeks after, could that alter my period cycle?
Answer: Regardless of where you are in your menstrual cycle, medical providers often recommend immediate start of birth control if you received a negative pregnancy test during your office visit. If you have been taking your birth control pills correctly, the same time every day and have not missed a pill, it is very unlikely you are pregnant. It is common for women who start a birth control method to experience irregular periods during the first three months of any new birth control. Low-dose birth control pills and stress can also cause your period to be delayed.
Question: My parents are taking me off their health insurance. I can’t afford health insurance and I can’t qualify for any aid from the government because my parents still file me on their tax returns as a dependent. Am I able to get low cost care? I’m looking into an IUD but they’re really expensive. They said they would not help me with the cost.
Answer: Family Planning Association assess a fee based on family size and income of the household. However, FPA never refuses services based on your ability to pay and encourage you to call to make an appointment to discuss your IUD choices 440-352-0608 (Painesville) or 440-992-5953 (Ashtabula). If you are also interested, please call our Director of Social Services at the Painesville clinic to discuss your Medicaid and/or private insurance options and answer any questions you may have with possible enrollment.
Question: I got the Nexplanon Implant in on Aug 29, 2015. I was told that spotting could occur for up to 6 months. It has been past 6 months and I still spot frequently and have periods. My spotting tends to be a dark brown or black discharge…I feel like I have this all the time and it is affecting my sex life. Is this something I should be concerned about? Is there something that could prevent the bleeding?
Answer: One side effect of the Nexplanon arm implant is an irregular menstrual cycle. Although spotting between periods is not medically concerning when using the implant, you can have it removed if it is not meeting your goals and select another method of birth control. Please call 440-352-0608 (Painesville) or 440-992-5953 (Ashtabula) to schedule an appointment to speak to the nurse about your contraceptive options.
Question: I have been on depo for about 12 years. I got a shot on Wednesday, may 11, and suddenly had a period start on Saturday. I was due for the shot starting may 9, was the earliest possible date. I had spotting before, but nothing like this. It is starting to taper off now. My questions are: in between getting the shot and the period, my husband and I had sex. I am wondering if I have anything to worry about as far as possible pregnancy. Also, since I had a period after the shot, am I still protected for three months? I am interested in switching methods, as I have been gaining weight steadily the last few years on the shot. How long after the injection can I switch methods? Thanks so much for your time in answering my questions.
Answer: Irregular menstrual cycle and changes in weight are side effects of using Depo-Provera. If you received your injection on time (within 12-13 weeks of your last injection), you would be at low risk for an unintended pregnancy until you are due for your next injection. However, because abstaining from sex is the only 100% way to avoid pregnancy and disease, I would encourage you to take pregnancy test if you are concerned. If you are interested in getting tested for pregnancy or discussing other contraceptive options, please call 440-352-0608 (Painesville) or 440-992-5953 (Ashtabula) to schedule an appointment.